Advertisement

A Diophantine inequality with four squares and one kth power of primes

  • Quanwu Mu
  • Minhui Zhu
  • Ping Li
Article
  • 6 Downloads

Abstract

Let k ⩾ 5 be an odd integer and η be any given real number. We prove that if λ1, λ2, λ3, λ4, μ are nonzero real numbers, not all of the same sign, and λ12 is irrational, then for any real number σ with 0 < σ < 1/(8ϑ(k)), the inequality
$$|{\lambda _1}p_1^2 + {\lambda _2}p_2^2 + {\lambda _3}p_3^2 + {\lambda _4}p_4^2 + \mu{p^k_5}+\eta | < {(\mathop {max}\limits_{1 \leqslant j \leqslant 5} {p_j})^{ - \sigma }}$$
has infinitely many solutions in prime variables p1, p2,...,p5, where ϑ(k) = 3 × 2(k−5)/2 for k = 5, 7, 9 and ϑ(k) = [(k2 + 2k + 5)/8] for odd integer k with k ⩾ 11. This improves a recent result in W.Ge, T.Wang (2018).

Keywords

Diophantine inequalities Davenport-Heilbronn method prime 

MSC

11D75 11P55 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Baker: On some diophantine inequalities involving primes. J. Reine Angew. Math. 228 (1967), 166–181.MathSciNetzbMATHGoogle Scholar
  2. [2]
    R. C. Baker, G. Harman: Diophantine approximation by prime numbers. J. Lond. Math. Soc., II. Ser. 25 (1982), 201–215.MathSciNetCrossRefGoogle Scholar
  3. [3]
    J. Bourgain: On the Vinogradov mean value. Proc. Steklov Inst. Math. 296 (2017), 30–40; translated from Tr. Mat. Inst. Steklova 296 (2017), 36–46.MathSciNetCrossRefGoogle Scholar
  4. [4]
    R. J. Cook: The value of additive forms at prime arguments. J. Théor. Nombres Bordx. 13 (2001), 77–91.MathSciNetCrossRefGoogle Scholar
  5. [5]
    H. Davenport, H. Heilbronn: On indefinite quadratic forms in five variables. J. Lond. Math. Soc. 21 (1946), 185–193.MathSciNetCrossRefGoogle Scholar
  6. [6]
    W. Ge, T. Wang: On Diophantine problems with mixed powers of primes. Acta Arith. 182 (2018), 183–199.MathSciNetCrossRefGoogle Scholar
  7. [7]
    G. Harman: Trigonometric sums over primes I. Mathematika 28 (1981), 249–254.Google Scholar
  8. [8]
    G. Harman: Diophantine approximation by prime numbers. J. Lond. Math. Soc., II. Ser. 44 (1991), 218–226.MathSciNetCrossRefGoogle Scholar
  9. [9]
    G. Harman: The values of ternary quadratic forms at prime arguments. Mathematika 51 (2004), 83–96.MathSciNetCrossRefGoogle Scholar
  10. [10]
    D. R. Heath-Brown: Weyl’s inequality, Hua’s inequality, and Waring’s problem. J. Lond. Math. Soc., II. Ser. 38 (1988), 216–230.MathSciNetCrossRefGoogle Scholar
  11. [11]
    L.-K. Hua: Some results in additive prime-number theory. Q. J. Math., Oxf. Ser. 9 (1938), 68–80.MathSciNetCrossRefGoogle Scholar
  12. [12]
    A. Languasco, A. Zaccagnini: A Diophantine problem with a prime and three squares of primes. J. Number Theory 132 (2012), 3016–3028.MathSciNetCrossRefGoogle Scholar
  13. [13]
    A. Languasco, A. Zaccagnini: A Diophantine problem with prime variables. Highly Com-posite: Papers in Number Theory (V. Kumar Murty, R. Thangadurai, eds.). Ramanu-jan Mathematical Society Lecture Notes Series 23, Ramanujan Mathematical Society, Mysore, 2016, pp. 157–168.Google Scholar
  14. [14]
    W. Li, T. Wang: Diophantine approximation with four squares and one k-th power of primes. J. Math. Sci. Adv. Appl. 6 (2010), 1–16.MathSciNetzbMATHGoogle Scholar
  15. [15]
    W. Li, T. Wang: Diophantine approximation with two primes and one square of prime. Chin. Q. J. Math. 27 (2012), 417–423.zbMATHGoogle Scholar
  16. [16]
    K. Matomäki: Diophantine approximation by primes. Glasg. Math. J. 52 (2010), 87–106.MathSciNetCrossRefGoogle Scholar
  17. [17]
    Q. Mu: Diophantine approximation with four squares and one kth power of primes. Ramanujan J. 39 (2016), 481–496.MathSciNetCrossRefGoogle Scholar
  18. [18]
    Q. Mu: One Diophantine inequality with unlike powers of prime variables. Int. J. Number Theory 13 (2017), 1531–1545.MathSciNetCrossRefGoogle Scholar
  19. [19]
    Q. Mu, Y. Qu: A Diophantine inequality with prime variables and mixed power. Acta Math. Sin., Chin. Ser. 58 (2015), 491–500. (In Chinese.)MathSciNetzbMATHGoogle Scholar
  20. [20]
    K. Ramachandra: On the sums PKj =1jfj (pj). J. Reine Angew. Math. 262/263 (1973), 158–165.Google Scholar
  21. [21]
    R. C. Vaughan: Diophantine approximation by prime numbers. I. Proc. Lond. Math. Soc., III. Ser. 28 (1974), 373–384.MathSciNetCrossRefGoogle Scholar
  22. [22]
    R. C. Vaughan: The Hardy-Littlewood Method. Cambridge Tracts in Mathematics 125, Cambridge University Press, Cambridge, 1997.CrossRefGoogle Scholar
  23. [23]
    I. M. Vinogradov: Representation of an odd number as a sum of three primes. C. R. (Dokl.) Acad. Sci. URSS, n. Ser. 15 (1937), 169–172.Google Scholar

Copyright information

© Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2018

Authors and Affiliations

  1. 1.School of ScienceXi’an Polytechnic UniversityXi’an, ShaanxiP.R. China

Personalised recommendations